MAUDE Adverse Event Report: CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007004N
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, three 7mm x 40mm 80cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheters were used during a procedure.The first saber.035 pta balloon catheter had great difficulty passing over a 175cm.035 emerald j- tip guidewire and the guidewire was stuck at the hub.The protective sheath on the second saber.035 pta balloon catheter did not come off the balloon and the balloon was dislodged from the catheter with considerable force.The third saber.035 balloon catheter also had difficulty dislodging from the balloon portion and there was friction experienced during preparation.The resistance/friction was experienced between the balloon catheter and the emerald guidewire, as it did not move smoothly over the catheter; therefore, the doctor decided not to use the device further in the procedure due to concern it could become stuck in the patient.None of the three devices were inserted into the patient and an unknown balloon was used to complete the procedure.There was a procedural delay, however; there were no reported injuries to the patient.The devices were stored and prepped per the instructions for use (ifu).Regarding the first saber.035 pta balloon catheter, there was no difficulty removing the protective balloon cover or any sterile packaging components, and no difficulty flushing the device.The device was not blocked with injectable material; heparinized saline was used for flushing.Negative pressure was not applied to the device during preparation.Regarding the second saber.035 pta balloon catheter, negative pressure was not applied prior to removing the protective balloon cover.The balloon cover was twisted/rotated during removal because it did not come off easily, and it was removed by sliding the cover distally off the balloon portion.Regarding the third saber.035 pta balloon catheter, the 175cm.035 emerald j- tip guidewire was also used with this device.There were no issues dislodging the protective balloon cover from the balloon.Negative pressure was not applied prior to removing the protective balloon cover, and there was no difficulty flushing the device.There was no damage to the emerald guidewire used.The saber pta balloon catheters will be returned for evaluation; however, the emerald guidewire will not be returned.
 
Additional Manufacturer Narrative
Please note that the phone number for the initial reporter was not provided.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, three 7mm x 40mm 80cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheters were used during a procedure.The first saber.035 pta balloon catheter had great difficulty passing over a 175cm.035 emerald j- tip guidewire and the guidewire was stuck at the hub.The protective sheath on the second saber.035 pta balloon catheter did not come off the balloon and the balloon was dislodged from the catheter with considerable force.The third saber.035 balloon catheter also had difficulty dislodging from the balloon portion and there was friction experienced during preparation.The resistance/friction was experienced between the balloon catheter and the emerald guidewire, as it did not move smoothly over the catheter; therefore, the doctor decided not to use the device further in the procedure due to concern it could become stuck in the patient.None of the three devices were inserted into the patient and an unknown balloon was used to complete the procedure.There was a procedural delay, however; there were no reported injuries to the patient.The devices were stored and prepped per the instructions for use (ifu).Regarding the first saber.035 pta balloon catheter, there was no difficulty removing the protective balloon cover or any sterile packaging components, and no difficulty flushing the device.The device was not blocked with injectable material; heparinized saline was used for flushing.Negative pressure was not applied to the device during preparation.Regarding the second saber.035 pta balloon catheter, negative pressure was not applied prior to removing the protective balloon cover.The balloon cover was twisted/rotated during removal because it did not come off easily, and it was removed by sliding the cover distally off the balloon portion.Regarding the third saber.035 pta balloon catheter, the 175cm.035 emerald j- tip guidewire was also used with this device.There were no issues dislodging the protective balloon cover from the balloon.Negative pressure was not applied prior to removing the protective balloon cover, and there was no difficulty flushing the device.There was no damage to the emerald guidewire used.The devices will be returned for evaluation.Addendum: product evaluation for the second saber.035 pta balloon catheter revealed a separation of the body/shaft.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, three 7mm x 40mm 80cm saber.035 percutaneous transluminal angioplasty (pta) balloon catheters were used during a procedure.The first saber.035 pta balloon catheter had great difficulty passing over a 175cm.035 emerald j- tip guidewire and the guidewire was stuck at the hub.The protective sheath on the second saber.035 pta balloon catheter did not come off the balloon and the balloon was dislodged from the catheter with considerable force.The third saber.035 balloon catheter also had difficulty dislodging from the balloon portion and there was friction experienced during preparation.The resistance/friction was experienced between the balloon catheter and the emerald guidewire, as it did not move smoothly over the catheter; therefore, the doctor decided not to use the device further in the procedure due to concern it could become stuck in the patient.None of the three devices were inserted into the patient and an unknown balloon was used to complete the procedure.There was a procedural delay, however; there were no reported injuries to the patient.The devices were stored and prepped per the instructions for use (ifu).Regarding the first saber.035 pta balloon catheter, there was no difficulty removing the protective balloon cover or any sterile packaging components, and no difficulty flushing the device.The device was not blocked with injectable material; heparinized saline was used for flushing.Negative pressure was not applied to the device during preparation.Regarding the second saber.035 pta balloon catheter, negative pressure was not applied prior to removing the protective balloon cover.The balloon cover was twisted/rotated during removal because it did not come off easily, and it was removed by sliding the cover distally off the balloon portion.Regarding the third saber.035 pta balloon catheter, the 175cm.035 emerald j- tip guidewire was also used with this device.There were no issues dislodging the protective balloon cover from the balloon.Negative pressure was not applied prior to removing the protective balloon cover, and there was no difficulty flushing the device.There was no damage to the emerald guidewire used.The devices will be returned for evaluation.A non-sterile ¿saber.035 7x40 80cm sl¿ was received coiled inside of a clear plastic bag.The product was unpacked from the pouch with the purpose of performing the product evaluation.The distal section presents a separation condition located approximately 81 cm from the proximal end.The separated piece was not returned for analysis.The packaging was not returned for analysis.The separated area was inspected with a vision system observing that an area of approximately 1 cm length is elongated presenting a diameter reduction.An irregular separation on the edges is observed presenting evidence of elongations.The elongations and irregular edges found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.Since the proximal section and protective balloon cover were not available for examination, the reported ¿packaging/pouch/box - removal difficulty - protective balloon cover (balloon catheters)¿ could not be verified.However, the mechanical features observed on the remaining shaft, including elongation and irregular tearing, are characteristic of material failure caused by forces exceeding the device¿s yield strength.These findings support the conclusion that a tensile load was applied to the device prior to or during preparation, which likely contributed to the ¿body/shaft separated" event.Procedural factors such as the technique used to remove the protective balloon cover or rotational forces applied during troubleshooting may have contributed to the observed damage; however, these cannot be definitively verified.The returned portion of the device exhibited evidence of tensile overload associated with application of excessive force.The reported procedural difficulties, particularly with balloon cover removal and resistance during guidewire advancement, may have contributed to the damage observed, but root cause cannot be conclusively determined due to incomplete device return and the inability to assess the balloon segment or proximal components.According to the device description in the safety information in the instructions for use ¿prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23323039
Report Number3007635982-2025-00223
Device Sequence Number16095331
Product Code LIT
UDI-Device Identifier20705032079881
UDI-Public(01)20705032079881(17)280430(10)82337979
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48007004N
Device Lot Number82337979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
175CM .035 EMERALD J- TIP GUIDEWIRE.; UNKNOWN BALLOON CATHETER.
Patient Age81 YR
Patient SexFemale
Patient Weight75 KG